Alert archive / Missouri / Tornado Warnings in 2024

Tornado Warning 41, NWS Kansas City, MO

June 13, 2024Chariton County, Macon County, Randolph County, Missouri

NWS Kansas City, MO issued this tornado warning at Jun 13, 2024, 7:33 PM CDT for Chariton County, Macon County, Randolph County, Missouri. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2024, 7:33 PM CDT (00:33 UTC)
Expired
Jun 13, 2024, 8:00 PM CDT
In force
27 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Chariton County, MO, Macon County, MO, Randolph County, MO

The radar

The Pleasant Hill radar (KEAX), 166 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:34 PM CDTTSTM WND DMGNew Cambria, MODowned power lines and power outages reported near New Cambria. Time estimated from radar.
Jun 13, 7:46 PM CDTTSTM WND DMG3 Sw Callao, MODowned power lines and power outages near Flamingo Road. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:59 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3814 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.5
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

666 
WFUS53 KEAX 140033
TOREAX
MOC041-121-175-140100-
/O.NEW.KEAX.TO.W.0041.240614T0033Z-240614T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
733 PM CDT Thu Jun 13 2024

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Northeastern Chariton County in north central Missouri...
  Northwestern Randolph County in north central Missouri...
  Southwestern Macon County in north central Missouri...

* Until 800 PM CDT.

* At 732 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Bucklin, or 9 miles east of Marceline, moving
  south at 30 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Callao, New Cambria, and Wien.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3983 9283 3986 9268 3959 9253 3953 9284
TIME...MOT...LOC 0032Z 347DEG 27KT 3977 9278 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

CMS
2 follow-up statements
408 
WWUS53 KEAX 140051
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
751 PM CDT Thu Jun 13 2024

MOC041-121-175-140100-
/O.CON.KEAX.TO.W.0041.000000T0000Z-240614T0100Z/
Chariton MO-Randolph MO-Macon MO-
751 PM CDT Thu Jun 13 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN CHARITON...NORTHWESTERN RANDOLPH AND SOUTHWESTERN MACON
COUNTIES...

At 751 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Callao, or 12 miles east of
Marceline, moving southeast at 25 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Callao, New Cambria, and Wien.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3983 9283 3986 9268 3959 9253 3953 9284
TIME...MOT...LOC 0051Z 335DEG 23KT 3969 9272 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

CMS
139 
WWUS53 KEAX 140059
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
759 PM CDT Thu Jun 13 2024

MOC041-121-175-140108-
/O.EXP.KEAX.TO.W.0041.000000T0000Z-240614T0100Z/
Chariton MO-Randolph MO-Macon MO-
759 PM CDT Thu Jun 13 2024

...THE TORNADO WARNING FOR NORTHEASTERN CHARITON...NORTHWESTERN
RANDOLPH AND SOUTHWESTERN MACON COUNTIES WILL EXPIRE AT 800 PM CDT...

The storm which prompted the warning is no longer appears capable of 
producing a tornado. Therefore, the warning will be allowed to 
expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Missouri.

Remember, a Severe Thunderstorm Warning still remains in effect for
for Chariton, Randolph, and Macon counties until 830 pm.

&&

LAT...LON 3983 9283 3986 9268 3959 9253 3953 9284
TIME...MOT...LOC 0058Z 347DEG 27KT 3965 9271 

$$

CMS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:24 PM CDT, 1 hour 9 minutes earlier. Its key messages:

  • Hot and muggy conditions continue today with heat index values ranging from 100-106F degrees. A heat advisory is in effect from 18Z today to 01Z tomorrow for most of northwestern MO.
  • Strong to severe storms are possible this evening into early Friday morning. Main threats include very large hail, damaging winds, localized flooding, and a tornado or two cannot be ruled out.
  • High temperatures look to remain in the 90s from Saturday through next week.
Area forecast discussion, Jun 13, 6:24 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Thu Jun 13 2024

.KEY MESSAGES...

- Hot and muggy conditions continue today with heat index
  values ranging from 100-106F degrees. A heat advisory is in
  effect from 18Z today to 01Z tomorrow for most of northwestern
  MO.

- Strong to severe storms are possible this evening into early Friday
  morning. Main threats include very large hail, damaging
  winds, localized flooding, and a tornado or two cannot be
  ruled out.

- High temperatures look to remain in the 90s from Saturday
  through next week.

&&

.DISCUSSION...
Issued at 244 PM CDT Thu Jun 13 2024

Consistent southerly moisture from the Gulf has resulted in
increased moisture and warm air over the region. This mixture has
lead to high temperatures in the mid to high 90s and dew points in
the low 70s. Heat index values are ranging from 100-106F degrees,
thus a heat advisory has been issued for 18Z today until 01Z
tomorrow.

In the upper levels, a zonal pattern remains over the region with
west-northwest flow over the area. At the surface, a low has
developed to our west over the NE/KS border. A northeast to
southwest orientated frontal boundary extends through southern IA
and is slowly sagging to the south. A decent cap has set up which
will allow instability to build through the day. With limited cloud
coverage, the cap is expected to erode as we approach the convective
temperature. Showers and thunderstorms are expected to develop along
and ahead of the boundary later this evening. With a very unstable
environment in place, strong to severe storms are expected. The
instability is highlighted in steep lapse rates approaching 8C
degrees/km, 70 degree dew point temperatures, and CAPE values
exceeding 4,000 J/kg. In addition, with bulk shear values around 40
knots, there is a potential for all threats including tennis ball-
sized hail or larger, damaging winds, and a tornado or two. With
PWAT values almost reaching 2 inches, heavy rainfall cannot be ruled
out. Isolated, minimal flooding could be an issue if storms last in
duration or begin to train.

Friday, ridging pushes into the area from the southwest keeping
temperatures warm. There will be a few chances for showers and
storms through the weekend. A potential for a few strong to severe
storms does exist, but most chances seem to be during the overnight
hours. High temperatures in the 90s are expected to return Saturday
and persist through the next Wednesday. Heat advisory level
conditions may be a concern from Saturday to next Wednesday, but for
now, we will continue to closely monitor conditions.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 622 PM CDT Thu Jun 13 2024

VFR conditions are expected for the next few hours. Conditions are
expected to worsen with showers and thunderstorms moving into the
terminal areas. Breezy conditions are expected to last until
around 05Z with winds mainly coming from the southwest and then
shifting to the north-northwest around midnight tonight. Winds
will pick up again tomorrow with some gusts ranging from 10-15
knots.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ001-002-004-
     011>014-020>023-028>031-037-038-043.
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-
     102>105.

&&

DISCUSSION...Collier
AVIATION...Collier
Hazardous weather outlook, Jun 13, 5:10 AM CDT, 14 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
510 AM CDT Thu Jun 13 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
510 AM CDT Thu Jun 13 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

High temperatures reach into the mid to upper 90s. Heat index values
range between 100-105F. Please exercise heat safety today.

Strong to severe storms are possible later this evening into the
early overnight. Hazards include large to giant hail, damaging winds,
and heavy rainfall. Storm coverage is expected to be fairly spread
out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Showers and thunderstorms are possible Friday night into Saturday as
well as Saturday night through Sunday. A few strong to severe storms
are possible, but chances are marginal. High temperatures near or
above 90 degrees persist for at least the next 7 days.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 13, 5:12 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
512 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             Lancaster               40.53N 92.53W
06/13/2024  E2.75 Inch       Schuyler           MO   Public

            Public reported baseball-sized hail on
            social media.

&&

RC
Local storm report, Jun 13, 5:31 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
531 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Hail             Glenwood                40.53N 92.59W
06/13/2024  E4.00 Inch       Schuyler           MO   Public

            Softball-sized hail reported by the public
            on social media (picture taken).

&&

RC
Local storm report, Jun 13, 5:41 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
541 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Hail             5 ENE Queen City        40.45N 92.48W
06/13/2024  E1.50 Inch       Schuyler           MO   Public

            Public reported ping pong-sized hail.

&&

RC
Local storm report, Jun 13, 5:46 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
546 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Hail             Glenwood                40.53N 92.58W
06/13/2024  E4.00 Inch       Schuyler           MO   Public

            4 inch hail reported by the public on social
            media.

&&

RC
Local storm report, Jun 13, 6:33 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
633 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             5 NNW Glenwood          40.58N 92.63W
06/13/2024  E1.75 Inch       Schuyler           MO   Public

            Public reported golf ball-sized hail.

&&

RC
Local storm report, Jun 13, 6:34 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
634 PM CDT Thu Jun 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Hail             5 ENE Greentop          40.37N 92.47W
06/13/2024  E1.75 Inch       Schuyler           MO   Public

            Public reported golf ball-sized hail.

&&

RC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:00 PM CDTSevere Thunderstorm WarningEAXLinn, Macon45 min
Jun 13, 7:40 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXChariton, Linn, Macon, Randolph65 min
Jun 13, 7:56 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXChariton, Linn, Macon34 min
Jun 13, 8:00 PM CDTTornado WarningEAXChariton, Linn, Macon, Randolph30 min
Jun 13, 8:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXChariton, Linn, Macon, Randolph52 min
Jun 13, 8:27 PM CDTSevere Thunderstorm WarningEAXCarroll, Livingston48 min
Jun 13, 8:46 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Livingston, Ray44 min
Jun 13, 9:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCarroll, Chariton, Howard, Randolph, Saline54 min
Jun 13, 9:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Howard, Saline48 min
Jun 13, 9:39 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte51 min
Jun 13, 9:53 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Lafayette, Saline52 min
Jun 13, 10:01 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Saline16 hr
Jun 13, 10:24 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCarroll, Johnson, Lafayette, Pettis, Ray, Saline51 min
Jun 13, 10:25 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte24 min
Jun 13, 10:38 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXJohnson, Lafayette, Pettis52 min
Jun 13, 10:44 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray46 min
Jun 13, 10:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCooper, Henry, Johnson, Lafayette, Pettis48 min
Jun 13, 11:03 PM CDTAreal Flood AdvisoryEAXCarroll, Lafayette, Ray, Saline3 hr
Jun 13, 11:14 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCass, Johnson18 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Lafayette, Ray35 min
Jun 14, 12:50 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Lafayette, Ray, Saline40 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningEAXClay, Clinton, Jackson, Ray29 min
Jun 14, 2:41 AM CDTAreal Flood AdvisoryEAXCarroll, Johnson, Lafayette, Pettis, Ray, Saline11 hr
Jun 14, 8:00 AM CDTRiver Flood WarningEAXCarroll12 hr
Jun 14, 8:00 AM CDTRiver Flood WarningEAXCooper, Saline38 hr

Nearby

Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.